Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Morristown, TN

April 26, 2012Bradley County, Polk County, Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 9:10 AM EDT for Bradley County, Polk County, Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 9:10 AM EDT (13:10 UTC)
Expired
Apr 26, 2012, 10:15 AM EDT
In force
65 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Cherokee County, NC, Clay County, NC, Bradley County, TN, Polk County, TN

The radar

The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 8:10 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS54 KMRX 261310
SVRMRX
NCC039-043-TNC011-139-261415-
/O.NEW.KMRX.SV.W.0121.120426T1310Z-120426T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 AM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
  CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
  BRADLEY COUNTY IN EAST TENNESSEE...
  POLK COUNTY IN EAST TENNESSEE...

* UNTIL 1015 AM EDT

* AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF ETOWAH TO 11 
MILES WEST OF CHARLESTON...AND WERE MOVING SOUTH AT 35 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3513 8501 3528 8495 3534 8487 3529 8473
      3529 8472 3527 8475 3524 8471 3528 8448
      3521 8433 3527 8423 3529 8403 3522 8397
      3526 8371 3523 8368 3516 8373 3516 8365
      3499 8349 3499 8495
TIME...MOT...LOC 1309Z 346DEG 29KT 3529 8432 3532 8494

$$

DMG
4 follow-up statements
895 
WWUS54 KMRX 261336
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
936 AM EDT THU APR 26 2012

TNC011-261345-
/O.CAN.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
BRADLEY TN-
936 AM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY COUNTY IS CANCELLED...

THE STORMS HAVE EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
      3528 8448 3521 8430 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3521 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1335Z 294DEG 104KT 3497 8343 3500 8404

$$

NCC039-043-TNC139-261415-
/O.CON.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-POLK TN-
936 AM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM FOR 
POLK...CLAY AND CHEROKEE COUNTIES...

AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHOOTING CREEK TO 
HOT HOUSE...AND WERE MOVING SOUTHEAST AT 120 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
      3528 8448 3521 8430 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3521 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1335Z 294DEG 104KT 3497 8343 3500 8404

$$

DMG
892 
WWUS54 KMRX 261342 CCA
SVSMRX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
936 AM EDT THU APR 26 2012

TNC011-261346-
/O.COR.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
BRADLEY TN-
936 AM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.

&&

LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
      3528 8448 3521 8430 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3521 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1336Z 294DEG 104KT 3496 8340 3499 8401

$$

NCC039-043-TNC139-261415-
/O.COR.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-POLK TN-
936 AM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR POLK...CLAY AND CHEROKEE COUNTIES...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHOOTING CREEK TO
HOT HOUSE...AND WERE MOVING SOUTHEAST AT 35 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS
AFTERNOON.

&&

LAT...LON 3499 8477 3500 8477 3516 8470 3524 8471
      3528 8448 3521 8430 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3521 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1336Z 294DEG 104KT 3496 8340 3499 8401

$$

DMG
067 
WWUS54 KMRX 261357
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 AM EDT THU APR 26 2012

TNC139-261407-
/O.CAN.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
POLK TN-
957 AM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3522 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1357Z 289DEG 51KT 3507 8395

$$

NCC039-043-261415-
/O.CON.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-
957 AM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM FOR 
CLAY AND CHEROKEE COUNTIES...

AT 954 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR MURPHY...AND WAS MOVING EAST AT 50 
MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3522 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1357Z 289DEG 51KT 3507 8395

$$

DMG
352 
WWUS54 KMRX 261409
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT THU APR 26 2012

NCC039-043-261419-
/O.EXP.KMRX.SV.W.0121.000000T0000Z-120426T1415Z/
CHEROKEE NC-CLAY NC-
1009 AM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND CHEROKEE COUNTIES 
WILL EXPIRE AT 1015 AM...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM THIS 
AFTERNOON.

&&

LAT...LON 3499 8432 3521 8429 3527 8423 3524 8419
      3524 8413 3529 8403 3522 8397 3526 8371
      3523 8368 3522 8371 3516 8373 3516 8365
      3499 8349
TIME...MOT...LOC 1409Z 289DEG 51KT 3501 8375

$$

DMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:26 AM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Apr 26, 3:26 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 AM EDT THU APR 26 2012

.SHORT TERM...(TODAY AND TONIGHT)...ACTIVE WEATHER DAY ACROSS THE
FORECAST AREA WITH AN OUTBREAK OF SEVERE WEATHER ANTICIPATED. RADAR
AND SATELLITE SHOWS AN AREA OF CONVECTION ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE STORMS
ARE IN RESPONSE TO A 90-100KT UPPER JET MOVING SOUTHEAST TOWARD THE
TENNESSEE VALLEY TODAY. THE LEFT EXIT REGION OF THE JET IS PRODUCING
DIVERGENCE ALOFT. ALSO...WARM FRONTAL BOUNDARY IS SITUATED ACROSS
THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS. THIS BOUNDARY ALONG
WITH AN INCOMING WEAK COLD FRONT WILL PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS.  SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH
THE MAIN CONCERN BEING DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAINFALL. ISOLATED TORNADOES ARE POSSIBLE GIVEN THE EXPECTED
SHEAR...BUT MAINLY ASSOCIATED WITH BOW FEATURES.

THIS BOUNDARY WILL MOVE SOUTH OF THE AREA OVERNIGHT ENDING THE
CHANCE OF CONVECTION. PLENTY OF LOW LEVEL MOISTURE TO KEEP SKIES
MOSTLY CLOUDY OVERNIGHT. GENERALLY FOLLOWED GFS MOS THROUGH THE
PERIODS.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...OVERALL...THE DAYS IN THIS
PART OF THE FORECAST WILL HAVE VERY LITTLE SIGNIFICANT UPPER LEVEL
DYNAMICS PASSING THROUGH THE REGION...BUT AT THE SURFACE FRONTAL
BOUNDARIES WILL BE IN THE AREA QUITE A BIT THROUGH THE WEEKEND.

AT THE START OF THIS PERIOD A STALLED FRONTAL BOUNDARY WILL BE
LOCATED JUST SOUTH OF THE CWA...ORIENTED W-E ACROSS N GA.  DURING
THE DAY ON FRIDAY THE BOUNDARY IS EXPECTED TO LIFT NORTHWARD INTO
THE OHIO VALLEY.  HOWEVER...THE FRONT IS EXPECTED TO SURGE SOUTHWARD
AGAIN AS A SURFACE LOW ZIPS EASTWARD TO OUR NORTH AROUND SUNDAY.

HIGH PRESSURE SLOWLY STARTS TO BUILD INTO THE AREA BEHIND THE
FRONT...BUT THEN SHIFTS TO BUILD MORE EAST OF THE
APPALACHIANS...RESULTING IN MORE OF A BACKDOOR FRONTAL SITUATION FOR
EARLY NEXT WEEK.  RETURN FLOW STARTS IN THE MISS VALLEY
QUICKLY...AND BY THE END OF THE FORECAST PERIOD ON WENDESDAY...THE
RETURN FLOW SHOULD BE GETTING ESTABLISHED HERE AS WELL.  WITH GOOD
AGREEMENT ON THIS RETURN FLOW...BUMPED UP DEW POINTS IN THE SOUTHERN
AREAS AS KCHA SEEMED TOO LOW FOR LAST 24-36 HOURS OF FORECAST.  ALSO
BUMPED UP MIN TEMP SLIGHTLY FOR TUE AND WED NIGHTS IN THE SOUTH.

ALTHOUGH THUNDER IS POSSIBLE IN SOME OF THESE PERIODS...LOOKS LIKE
SEVERE THREATS WILL BE LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             80  59  82  60  85 /  60  30  40  20  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  77  56  79  60  84 /  70  30  40  20  30
OAK RIDGE, TN                       77  56  79  59  84 /  70  20  30  20  40
TRI CITIES AIRPORT, TN              76  50  75  51  84 /  70  20  30  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Apr 26, 3:52 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 AM EDT THU APR 26 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
352 AM EDT THU APR 26 2012 /252 AM CDT THU APR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

...AN OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA...

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE TENNESSEE VALLEY TODAY
PRODUCING WIDESPREAD THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME
SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL.  ISOLATED TORNADOES ARE POSSIBLE.

FIRST ROUND OF STORMS WILL MOVE INTO THE AREA SOON AFTER DAYBREAK
THIS MORNING. THE GREATEST CONCENTRATION OF THUNDERSTORMS THIS
MORNING WILL BE ALONG AND NORTH OF INTERSTATE 40. A SECOND ROUND OF
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FRONTAL BOUNDARY WILL BE THE PRIMARY FOCUS FOR THE POSSIBILITY OF
SEVERE STORMS. THE FRONTAL BOUNDARY WILL BE IN THE REGION FRIDAY
THROUGH SUNDAY. WHILE THE FRONT IS IN THE AREA...THERE IS AT LEAST
A RISK OF A FEW SEVERE STORMS IN THE AREA...BUT THE OVERALL THREAT
IS EXPECTED TO BE LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS. SPOTTERS MIGHT BE NEEDED FOR A SHORT PERIOD IN
SOME LOCATIONS FRIDAY...SATURDAY...OR SUNDAY.

In the hours before

Local storm report, Apr 26, 8:27 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
827 AM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             DANDRIDGE               36.02N 83.42W
04/26/2012  E0.88 INCH       JEFFERSON          TN   TRAINED SPOTTER

&&
Local storm report, Apr 26, 8:34 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             PIKEVILLE               35.61N 85.20W
04/26/2012  E1.00 INCH       BLEDSOE            TN   EMERGENCY MNGR

&&
Local storm report, Apr 26, 8:37 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
837 AM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             4 W NIOTA               35.51N 84.62W
04/26/2012  E1.00 INCH       MCMINN             TN   TRAINED SPOTTER

&&
Local storm report, Apr 26, 8:46 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     LAKE CITY               36.22N 84.16W
04/26/2012                   ANDERSON           TN   TRAINED SPOTTER

            SEVERAL TREES DOWN.

&&
Local storm report, Apr 26, 8:56 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
856 AM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             MADISONVILLE            35.52N 84.36W
04/26/2012  E1.00 INCH       MONROE             TN   TRAINED SPOTTER

&&
Special weather statement, Apr 26, 9:00 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 AM EDT THU APR 26 2012

TNZ036-069-071>074-261400-
ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-KNOX TN-NORTH SEVIER TN-NW
BLOUNT TN-SEVIER SMOKY MOUNTAINS TN-
900 AM EDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND
ANDERSON COUNTIES UNTIL 1000 AM...

AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM NEAR OAK RIDGE...WHICH WERE MOVING
SOUTHEAST AT 55 MPH.

SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:14 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Roane, Scott46 min
Apr 26, 6:44 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more46 min
Apr 26, 6:51 AM EDTSevere Thunderstorm WarningMRXHancock, Hawkins54 min
Apr 26, 7:07 AM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Monroe, Roane, Sevier53 min
Apr 26, 7:13 AM EDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Hawkins, Jefferson62 min
Apr 26, 7:31 AM EDTSevere Thunderstorm WarningMRXGrainger14 min
Apr 26, 7:37 AM EDTSevere Thunderstorm WarningMRXBledsoe, McMinn, Meigs, Monroe, Rhea53 min
Apr 26, 7:42 AM EDTSevere Thunderstorm WarningMRXGreene, Hancock, Hawkins, Sullivan, Washington53 min
Apr 26, 7:58 AM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe, Roane, Sevier47 min
Apr 26, 8:11 AM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi46 min
Apr 26, 8:30 AM EDTSevere Thunderstorm WarningMRXBledsoe, McMinn, Meigs, Monroe, Rhea60 min
Apr 26, 1:08 PM EDTSevere Thunderstorm WarningMRXBlount, Sevier67 min
Apr 26, 3:57 PM EDTSevere Thunderstorm WarningMRXBlount48 min
Apr 26, 4:17 PM EDTSevere Thunderstorm WarningMRXSevier19 min
Apr 26, 4:42 PM EDTAreal Flood AdvisoryMRXBlount, Sevier2 hr
Apr 26, 5:06 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe54 min
Apr 26, 5:34 PM EDTAreal Flood AdvisoryMRXMcMinn, Meigs, Monroe116 min
Apr 26, 5:54 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk66 min
Apr 26, 6:33 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton57 min
Apr 26, 6:38 PM EDTSevere Thunderstorm WarningMRXScott52 min
Apr 26, 7:09 PM EDTSevere Thunderstorm WarningMRXPolk42 min
Apr 26, 7:09 PM EDTTornado WarningMRXScott26 min
Apr 26, 7:31 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Scott24 min
Apr 26, 7:42 PM EDTAreal Flood AdvisoryMRXCampbell, Scott2 hr
Apr 26, 6:37 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.